# SDR 2021FA0000144

- Difficulty date: January 13, 2021
- Submitted: May 17, 2021
- Operation: General aviation
- Aircraft: N7073W
- Make and model: Piper PA 28-180
- Aircraft serial: 28853
- Aircraft time: 1,110 hours
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Gyro
- Part number: RCA2121
- Part serial: 26022
- Condition: Faulted
- Location: Instrument Panel
- Part time: 1,110 hours, 500 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: G, P
- Precautionary procedure: B

## Discrepancy

AIRCRAFT WAS OPERATING UNDER 14 CFR 141 RULES IN IMC CONDITIONS WHEN THE AIRCRAFT EXPERIENCED AN INSTRUMENTATION FAILURE OF THE HORIZONTAL SITUATION INDICATOR. INSTRUMENT WAS OPERATING NORMALLY FOR THE FIRST 30 MINUTES OF IFR FLIGHT AND BECAME DEGRADED AFTER ENTERING TURNS WITH THE AIRCRAFT. INSTRUMENT WAS REMOVED AND SENT TO LOCAL AIRCRAFT INSTRUMENT SHOP FOR REPAIR, UPON INSPECTION IT WAS FOUND THAT INTERNAL BEARINGS WERE WORN TO SERVICEABLE LIMITS.
